Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 155, NWS St. Louis, MO

June 3, 2025Callaway County, Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2025, 6:24 PM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 6:24 PM CDT (23:24 UTC)
Expired
Jun 3, 2025, 7:15 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Callaway County, MO, Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS53 KLSX 032324
SVRLSX
MOC027-051-151-040015-
/O.NEW.KLSX.SV.W.0155.250603T2324Z-250604T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
624 PM CDT Tue Jun 3 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Callaway County in central Missouri...
  Central Cole County in central Missouri...
  Northern Osage County in central Missouri...

* Until 715 PM CDT.

* At 624 PM CDT, a severe thunderstorm was located over Wardsville, 
  or near Jefferson City, moving east at 35 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Wardsville and Jefferson City around 625 PM CDT.
  Taos and Holts Summit around 635 PM CDT.

Other locations impacted by the severe thunderstorm include Osage 
Bend, Schubert, Wainwright, Osage City, Bonnots Mill, Loose Creek, 
Tebbetts, Frankenstein, Mokane and Portland.

This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3839 9226 3862 9233 3864 9225 3865 9223
      3864 9222 3865 9222 3881 9169 3864 9164
      3848 9164
TIME...MOT...LOC 2324Z 255DEG 30KT 3850 9218

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
3 follow-up statements
006 
WWUS53 KLSX 032343
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
643 PM CDT Tue Jun 3 2025

MOC051-032353-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-250604T0015Z/
Cole MO-
643 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL COLE 
COUNTY...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT 
Tuesday for a portion of central Missouri.

&&

LAT...LON 3864 9222 3865 9222 3881 9169 3864 9164
      3848 9164 3849 9199 3850 9201 3853 9203
      3856 9202 3856 9200 3857 9201 3856 9206
      3857 9214 3860 9220 3863 9220
TIME...MOT...LOC 2324Z 255DEG 30KT 3850 9217

$$


MOC027-151-040015-
/O.CON.KLSX.SV.W.0155.000000T0000Z-250604T0015Z/
Callaway MO-Osage MO-
643 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
FOR SOUTHERN CALLAWAY AND NORTHEASTERN OSAGE COUNTIES...

At 643 PM CDT, a severe thunderstorm was located 7 miles north of 
Westphalia, or 9 miles northwest of Linn, moving east at 35 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  Jefferson City around 625 PM CDT.
  Holts Summit around 635 PM CDT.

Other locations impacted by the severe thunderstorm include 
Wainwright, Bonnots Mill, Loose Creek, Tebbetts, Frankenstein, 
Mokane and Portland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3864 9222 3865 9222 3881 9169 3864 9164
      3848 9164 3849 9199 3850 9201 3853 9203
      3856 9202 3856 9200 3857 9201 3856 9206
      3857 9214 3860 9220 3863 9220
TIME...MOT...LOC 2324Z 255DEG 30KT 3850 9217

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
783 
WWUS53 KLSX 040001
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
701 PM CDT Tue Jun 3 2025

MOC027-151-040015-
/O.CON.KLSX.SV.W.0155.000000T0000Z-250604T0015Z/
Callaway MO-Osage MO-
701 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
FOR SOUTHEASTERN CALLAWAY AND NORTHEASTERN OSAGE COUNTIES...

At 701 PM CDT, a severe thunderstorm was located over Chamois, or 14 
miles north of Linn, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Other locations impacted by the severe thunderstorm include Mokane, 
Steedman, Portland and Reform.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3863 9190 3873 9196 3881 9169 3864 9164
      3859 9164 3857 9181
TIME...MOT...LOC 2343Z 242DEG 35KT 3859 9195

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
316 
WWUS53 KLSX 040014
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
714 PM CDT Tue Jun 3 2025

MOC027-151-040024-
/O.EXP.KLSX.SV.W.0155.000000T0000Z-250604T0015Z/
Callaway MO-Osage MO-
714 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 715 PM CDT FOR 
SOUTHERN CALLAWAY AND NORTHEASTERN OSAGE COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with this thunderstorm.

A Severe Thunderstorm Warning still remains in effect for eastern 
Callaway County.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for 
a portion of central Missouri.

&&

LAT...LON 3859 9164 3857 9181 3863 9190 3873 9196
      3881 9169 3864 9164
TIME...MOT...LOC 0001Z 242DEG 35KT 3868 9175

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:08 PM CDT, 4 hours 16 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
  • The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 2:08 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
208 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected late this afternoon
  through tonight. These storms will be capable of heavy rain and
  localized flash flooding.

- The active pattern continues into this weekend with multiple
  rounds of showers and thunderstorms forecast.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025

The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.

Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.

The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025

An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.

Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1147 AM CDT Tue Jun 3 2025

Showers and thunderstorms are expected to impact each terminal
beginning in central Missouri through west-central Illinois late
this afternoon and reaching east-central Missouri by late this
evening. Large hail, damaging winds, and a brief tornado are all
possible initially, though these threats will decrease with time
and eastern extent. Ceilings and visibilities will fall to
MVFR/IFR as these thunderstorms pass. Low MVFR/IFR ceilings are
forecast to stick around from tonight through the end of the TAF
period in much of the region. Otherwise, gusty south winds will
diminish and turn to southwesterly and eventually northwesterly
behind an approaching cold front.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 7 PM CDT this evening through Wednesday morning
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis
     MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
     Pike MO-Ralls MO-Shelby MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 2:10 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
210 PM CDT Tue Jun 3 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
210 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Tornado Watch is in effect until 8pm.

Thunderstorms are expected tonight with large hail, damaging wind, a
brief tornado, and isolated flash flooding all possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Jaja

In the hours before

Local storm report, Jun 3, 5:59 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
559 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

&&

MCF
Local storm report, Jun 3, 6:03 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
603 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

            Corrects previous tstm wnd dmg report from 1
            NE Columbia. Wind gusts estimated at 50-55
            mph.

&&

MCF

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:27 PM CDTSevere Thunderstorm WarningLSXKnox48 min
Jun 3, 4:48 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Moniteau57 min
Jun 3, 4:51 PM CDTSevere Thunderstorm WarningLSXKnox, Monroe, Shelby39 min
Jun 3, 5:23 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby67 min
Jun 3, 5:29 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway46 min
Jun 3, 5:41 PM CDTSevere Thunderstorm WarningLSXBoone33 min
Jun 3, 6:12 PM CDTAreal Flood AdvisoryLSXBoone3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.